Scared - GP taking me off my Levo!!

Hi, well after being told I was only borderline Hypo (November) and reluctantly put on 25mcg Levo my GP now wants me to come off of it again.

Just been to see her. They tested my Estrogen levels 6 weeks ago and they were low so upped my HRT patch. I felt worse, so cut my patch in half!! I have just told her all this. She looked at me like I was crazy when I said that I had read that HRT can reduce the absorption of the levo and even more so when I told her id cut the patch in half.

She said as my TSH and T4 were only borderline I probably don't need the levo and they want to steady my Estrogen for the next 3 months then she will retest all of it again.

She said the guidelines from the Endo's are that unless the TSH shows actual Thyroid problems then you shouldn't be on meds as they are dangerous. (I understand they can be if you don't need them).

I tried to say that the TSH isn't always reflective on how you actually feel and your symptoms...... she didn't answer really.

I asked if I can see an Endo and she said if I still feel poorly in 3 months she will refer me. But now i'm thinking they will say the same as her anyhow!! :-(

So, worried the horrendous tiredness will come back again as it went when I took Levo within a few days.

But, I can see her thinking... she wants to level out my hormones first then see how I feel.

Suppose its the only way for me to know for sure if it a Thyroid problem??

SCARED!!

(I have a very strong family history of HYPO).

Last edited by

13 Replies

oldestnewest
  • Don't be scared. :)

    They should be checking your BP/cholesterol and heart rate as these are the thing to worry about the most for hypo people not on treatment...

    Do you know what your latest thyroid bloods were - with the ranges?

    Did you feel an improvement on the levo? Have you been taking it with water only, at least 30 mins- 1 hour before food?

    Go through our symptom list thinking about how you were feeling before and how you feel now...

    thyroiduk.org.uk/tuk/about_...

    Helpful info here:

    thyroiduk.org.uk/tuk/diagno...

    I can't pretend that I understand how the other hormones could be affecting how you feel, so I cannot say that your GP is wrong, but I think she should be looking at your symptoms AND test results.

    Also, they should be testing FT4 & thyroid antibodies AS WELL as TSH. Preferably FT3 too....

    L

    x

  • Thanks Louise, I have emailed you to get a list of Endo's in my area as I suspect going to need one. My GP is lovely and I can see is really doing her best, even went to an Endo Lecture the other day.. hence her saying that was the advice they are giving to GP's!! not very helpful at all, as clearly just using the TSH tool doesn't work for most!!

    I felt better within days of taking Levo 25mcg and gradually got better,

    My results were originally:

    TSH 2.3 (0.35-4.5) FT3 4.1 (4-8.3) T4 11.1 (10-24)

    then after the Levo for 8 weeks they were,

    TSH 0.97 and T4 12.3 refused to do Ft3 again as they said TSH in normal range!

    Serum B12 344 Folate 14.8 ferritin 25

    I then saw a different GP who said it was hormones not Thyroid and said she wouldn't have even let me try LEVO!! so went back to my GP again and she said yes, your only very borderline and 25 wouldn't do much etc... but I know it did. The brain fog and fatigue went I felt so much better!!

  • My email to you bounced back for some reason... do you have an alternate email address?

    Have you ever had a head injury/car accident/whiplash..?

    Just wondering. Both FT4 & TSH look quite low and this can sometimes show a pituitary problem...

    L

    x

  • No never had an accident? why? yes, they are quite low! x

  • When they are both low it can sometimes mean a pituitary problem - this can sometimes be due to a head injury. Just thought I would ask! :)

  • Still bounced! How odd! :( Sometimes email junk filters pick up Essex as being rude...!? Apart from that I am flummoxed!

    Will get it in the post instead..! :)

    L

    x

  • ok, thanks that is great xx

  • An awful lot of your symptoms could be down to your low ferritin level - which should be around the 70 mark - when mine was as low as yours I felt very bad, extreme tiredness, hair falling out, and generally very unwell, so I would think about supplementing iron if I were you.

    If you want any further info on this please do let me know and I will help.

    Don't get me wrong I am not agreeing with your GP and saying you do not have thyroid troubles but low ferritin levels can also cause a lot of thyroid like symptoms.

    Moggie x

  • Thanks Moggie, so did you take iron tablets and then feel better? I cant take iron even liquid stuff gives me a bad stomach, so all I can try is eating a lot of greens... and that's tricky as you need to eat a lot!! x

  • some have said my B12 and folate is low too.. Ive started taking a multi vit and B12...

  • Yes I felt an awful lot better once my iron was increased but I don't know what to suggest if you are saying that you cannot stomach any form of iron supplements as - even though you have not included the range of this test - I would say it is just above the acceptable NHS level so iron injection would be offered. My endo did say that eating greens would do nothing for iron levels as you would need to eat such a vast amount to get the iron that you need.

    Again you haven't given the ranges for your B12 and folate results, which is why I didn't comment of them as, without the results, it's all a bit of a guessing game I'm afraid.

    Moggie x

  • thanks, the ranges weren't given to me for those tests. I was focusing on the thyroid ones at the time.

  • Vitamins levels are almost important when you are hypo and a good balance has to be struck as your levo wont work properly if your vitamins are low.

    Moggie x

You may also like...